Alert archive / Puerto Rico / Small Craft Advisories in 2013
Small Craft Advisory 69, NWS JSJ
NWS JSJ issued this small craft advisory at Feb 18, 2013, 3:30 AM CST. It took effect at Feb 19, 2013, 4:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2013, 3:30 AM CST (09:30 UTC)
- In effect from
- Feb 19, 2013, 4:00 PM CST
- Expired
- Feb 18, 2013, 2:13 PM CST
- In force
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
096 WHCA72 TJSJ 180930 RRA MWWSJU URGENT - MARINE WEATHER MESSAGE...DELAYED NATIONAL WEATHER SERVICE SAN JUAN PR 530 AM AST MON FEB 18 2013 ...INCREASING TRADE WINDS AND DETERIORATING SEAS EXPECTED TODAY THROUGH MID WEEK... .STRENGTHENING TRADE WINDS AND BUILDING NORTH SWELLS WILL RESULT IN INCREASINGLY HAZARDOUS SEAS BEGINNING LATER TODAY AND CONTINUING THROUGH AT LEAST THE MIDDLE OF THE WEEK. AMZ735-181730- /O.EXB.TJSJ.SC.Y.0068.130219T1500Z-130219T1800Z/ /O.NEW.TJSJ.SC.Y.0069.130219T2200Z-130220T0400Z/ /O.NEW.TJSJ.SC.Y.0070.130220T1600Z-130220T2200Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 530 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM EARLY TUESDAY THROUGH AT LEAST WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 2 PM AST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FROM 6 PM TUESDAY TO MIDNIGHT AST TUESDAY NIGHT. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TO 6 PM AST WEDNESDAY. * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-181730- /O.EXB.TJSJ.SC.Y.0068.130219T1000Z-130221T2200Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 530 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TUESDAY TO 6 PM AST THURSDAY... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TUESDAY TO 6 PM AST THURSDAY. * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-732-741-181730- /O.EXT.TJSJ.SC.Y.0068.130218T2200Z-130222T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 530 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 6 AM AST FRIDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...6 TO 8 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-181730- /O.EXT.TJSJ.SC.Y.0068.130219T0400Z-130222T0400Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 530 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AST THURSDAY NIGHT... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ742-181730- /O.EXT.TJSJ.SC.Y.0068.130219T0400Z-130220T1000Z/ COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 530 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM AST WEDNESDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-181730- /O.CON.TJSJ.SC.Y.0068.130219T0400Z-130220T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 530 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM AST WEDNESDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
2 follow-up statements
414 WHCA72 TJSJ 181436 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1036 AM AST MON FEB 18 2013 ...INCREASING TRADE WINDS AND DETERIORATING SEAS EXPECTED TODAY THROUGH MID WEEK... .STRENGTHENING TRADE WINDS AND BUILDING NORTH SWELLS WILL RESULT IN INCREASINGLY HAZARDOUS SEAS BEGINNING LATER TODAY AND CONTINUING THROUGH AT LEAST THE MIDDLE OF THE WEEK. AMZ735-182245- /O.CON.TJSJ.SC.Y.0068.130219T1500Z-130219T1800Z/ /O.CON.TJSJ.SC.Y.0069.130219T2200Z-130220T0400Z/ /O.CON.TJSJ.SC.Y.0070.130220T1600Z-130220T2200Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 1036 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-732-741-182245- /O.CON.TJSJ.SC.Y.0068.130218T2200Z-130222T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 1036 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM AST FRIDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...6 TO 8 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-182245- /O.CON.TJSJ.SC.Y.0068.130219T0400Z-130222T0400Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 1036 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT AST THURSDAY NIGHT... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ742-182245- /O.CON.TJSJ.SC.Y.0068.130219T0400Z-130220T1000Z/ COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 1036 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM AST WEDNESDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-182245- /O.CON.TJSJ.SC.Y.0068.130219T0400Z-130220T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 1036 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-182245- /O.CON.TJSJ.SC.Y.0068.130219T1000Z-130221T2200Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 1036 AM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TUESDAY TO 6 PM AST THURSDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
232 WHCA72 TJSJ 182013 MWWSJU URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 413 PM AST MON FEB 18 2013 ...INCREASING TRADE WINDS AND DETERIORATING SEAS EXPECTED TODAY THROUGH MID WEEK... .STRENGTHENING TRADE WINDS AND BUILDING NORTH SWELLS WILL RESULT IN INCREASINGLY HAZARDOUS SEAS TONIGHT AND CONTINUING THROUGH THE MIDDLE OF THE WEEK. AMZ735-182115- /O.CAN.TJSJ.SC.Y.0068.130219T1500Z-130219T1800Z/ /O.CAN.TJSJ.SC.Y.0069.130219T2200Z-130220T0400Z/ /O.CAN.TJSJ.SC.Y.0070.130220T1600Z-130220T2200Z/ COASTAL WATERS OF SOUTHERN PUERTO RICO OUT 10 NM- 413 PM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL CRAFT ADVISORY. ALTHOUGH SEAS WILL REMAIN ROUGH...CONDITIONS WILL REMAIN BELOW SMALL CRAFT CRITERIA ACROSS THIS MARINE ZONE. SMALL CRAFT SHOULD EXERCISE CAUTION. $$ AMZ732-741-190415- /O.EXT.TJSJ.SC.Y.0068.130218T2200Z-130221T2200Z/ CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N- MONA PASSAGE SOUTHWARD TO 17N- 413 PM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM AST THURSDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...6 TO 8 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ715-722-190415- /O.EXT.TJSJ.SC.Y.0068.130219T0200Z-130222T0400Z/ COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM- ANEGADA PASSAGE SOUTHWARD TO 17N- 413 PM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT AST THURSDAY NIGHT... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ742-190415- /O.EXT.TJSJ.SC.Y.0068.130219T0200Z-130220T1000Z/ COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM- 413 PM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 AM AST WEDNESDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ712-190415- /O.EXT.TJSJ.SC.Y.0068.130219T0200Z-130220T2200Z/ COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM- 413 PM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 6 PM AST WEDNESDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ725-190415- /O.EXT.TJSJ.SC.Y.0068.130219T0600Z-130221T2200Z/ COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM- 413 PM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM TUESDAY TO 6 PM AST THURSDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...5 TO 7 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ710-190415- /O.CON.TJSJ.SC.Y.0068.130218T2200Z-130222T1000Z/ ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N- 413 PM AST MON FEB 18 2013 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM AST FRIDAY... * WINDS...TO NEAR 22 KNOTS. * WAVES/SEAS...6 TO 8 FEET IN MIXED SWELLS AND WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 8:30 PM CST, 7 hours earlier.
Area forecast discussion, Feb 17, 8:30 PM CST, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1030 PM AST SUN FEB 17 2013
.UPDATE...VERY FEW CHANGES IN TONIGHTS FORECAST...MAINLY IN TIMING
(LATER) OF APPROACHING SHOWERS.
&&
.DISCUSSION...ANOTHER MINOR LOW LEVEL SHORT WAVE IS APPROACHING
PR/USVI...CURRENTLY LOCATED BETWEEN ST. CROIX AND ST. KITTS AND
MOVING EAST-NORTHEAST. SHOWERS WILL BE SCATTERED ACROSS THE AREA
MAINLY DURING MON MORNING. IT IS SLIGHTLY FARTHER NORTH THAN LAST
NIGHTS SHORTWAVE SO A FEW MORE SHOWERS EXPECTED PARTICULARLY ON
THE SOUTHEAST PR COAST.
&&
.AVIATION...VFR CONDITIONS WILL CONTINUE TO PREVAIL AT ALL TAF
SITES FOR THE NEXT 24 HOURS...WITH EAST SOUTHEAST WINDS AT 10 KTS
OVERNIGHT...BECOMING EAST NORTHEAST AT 10 TO 15 KTS AFT 18/12Z.
&&
.MARINE...WINDS AND WAVES ARE REACHING A MINIMUM CURRENTLY. TRADE
WINDS WILL SLOWLY INCREASE DURING DAYTIME MON BUT INCREASING
WAVES WILL HOLD OFF UNTIL MON NIGHT IN NORTHERLY SWELLS.
&&
.PREV DISCUSSION... /ISSUED 300 PM AST SUN FEB 17 2013/
SYNOPSIS...POLAR TROUGH ACROSS NORTHEAST US AND OFF THE ERN
SEABOARD WILL LIFT NE OVER TOP OF UPPER LEVEL RIDGE AXIS WITH
RIDGE COLLAPSING MID WEEK. TROF LIFTS OUT WITH UPPER LEVEL
BUILDING AGAIN LATE IN THE WEEK.
DISCUSSION...GLOBAL MODELS SHOW SUBSIDENCE INVERSION
LIFTING/WEAKENING OVERNIGHT AS POLAR TROUGH PRESSES AGAINST UPPER
LEVEL RIDGE. THIS WILL ALLOW FOR LOW LEVEL MOISTURE TO BECOME
DEEPER AND LOW-LEVEL LAPSE RATES TO STEEPEN OVERNIGHT AND
TOMORROW. GFS SHOWS A SUBSTANTIAL INCREASE IN CLOUD COVER
OVERNIGHT AND TOMORROW WITH SOME LIGHT PRECIP BREAKING OUT. CLOUDS
WILL BEGIN TO CLEAR OUT FROM EAST TO WEST LATE IN THE AFTERNOON.
UNDER SOMEWHAT UNSTABLE CONDITIONS THERE STILL COULD BE A RISK OF
SOME AFTERNOON LIGHT SHOWERS HOWEVER STRENGTHENING TRADE WINDS MON
NIGHT AND TUE WILL INHIBIT SEA BREEZE DEVELOPMENT AND MOST LIKELY
ANY SHOWERS WILL BE SPOTTY. WINDS DIMINISH WED WITH BETTER SEA
BREEZE CONVERGENCE AND STILL SOMEWHAT UNSTABLE CONDITIONS WITH SCT
SHOWERS EXPECTED ACROSS NW PR AS LOW LEVEL WINDS BECOME MORE FROM
THE ESE.
UPPER LEVEL RIDGE STARTS BUILDING IN ON THU WITH INCREASING
STABILITY AS SUBSIDENCE INVERSION STRENGTHENS. EXPECT VERY DRY AND
WARM CONDITIONS TOWARD THE END OF THE WEEK AND OVER THE WEEKEND.
AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS THE LOCAL
FLYING AREA FOR THE NEXT 24 HOURS. TJSJ 17/12Z INDICATED A SOUTHEAST
WIND OF 15 TO 25 KTS ALL THE WAY FROM THE SURFACE TO 30 KFT.
MARINE...TRADE WINDS STRENGTHEN MON NIGHT AND TUE AND NORTH
SWELLS BUILD ACROSS THE ATLC COASTAL WATERS WITH INCREASINGLY
HAZARDOUS CONDITIONS LATE MON NIGHT THROUGH WED. CONDITIONS
IMPROVE RAPIDLY ON THU.
FIRE WEATHER...UPPER LEVEL RIDGE WILL BREAK DOWN QUICKLY ON MON
WITH SUBSIDENCE INVERSION LIFTING/WEAKENING AND ALLOWING FOR MORE
UNSTABLE CONDITIONS TO DEVELOP. THIS WILL ALLOW FOR DEEPER
MOISTURE TO ADVECT INTO THE AREA AND FOR SOME SCT LIGHT SHOWERS TO
BREAK OUT. IT APPEARS CLOUD COVER TOMORROW WILL BE THICK ENOUGH TO
PREVENT A MORE SIG FIRE WEATHER THREAT. MODELS SHOW SIG LESS CLOUD
COVER/DRYER CONDITIONS TUE WITH UNSTABLE CONDITIONS BUT WITH SIG
STRONGER WINDS. ON WED WINDS BECOME MORE FROM THE ESE WITH SOUTH
COAST/SRN SLOPES EXPECTED TO REMAIN CLEAR. ATMOSPHERE BECOMES MORE
STABLE THU AND THROUGH THE WEEKEND AS UPPER LEVEL RIDGE BUILDS IN
BUT WARM AND DRY CONDITIONS AND FAVORABLE ESE WINDS WILL ENHANCE
SPEEDS ACROSS THE SOUTH. OVERALL...FIRE DANGER WILL REMAIN PRETTY
HIGH MOST OF THIS WEEK EXCEPT FOR MON WHEN CLOUD COVER APPEARS
SIGNIFICANT.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 84 73 84 / 30 30 20 20
STT 75 85 75 84 / 30 30 20 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY NIGHT TO 6 PM AST
WEDNESDAY FOR ANEGADA PASSAGE SOUTHWARD TO 17N-COASTAL
WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
NORTHERN USVI AND CULEBRA OUT 10 NM.
SMALL CRAFT ADVISORY FROM 6 PM MONDAY TO 6 PM AST WEDNESDAY FOR
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-MONA
PASSAGE SOUTHWARD TO 17N.
SMALL CRAFT ADVISORY FROM MIDNIGHT MONDAY NIGHT TO 6 AM AST
TUESDAY FOR COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT
10 NM.
&&
23/54Hazardous weather outlook, Feb 17, 4:01 AM CST, 23 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 601 AM AST SUN FEB 17 2013 AMZ710>745-PRZ001>013-181015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 601 AM AST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-181015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 601 AM AST SUN FEB 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 3:30 AM CST | Small Craft Advisory | JSJ | 11 hr | |
| Feb 18, 1:48 PM CST | High Surf Advisory | JSJ | 54 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.